Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 526, NWS Louisville, KY

September 8, 2012Logan County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 8, 2012, 12:23 AM CDT for Logan County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2012, 12:23 AM CDT (05:23 UTC)
Expired
Sep 8, 2012, 12:55 AM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Logan County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 8:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WUUS53 KLMK 080523
SVRLMK
KYC141-080555-
/O.NEW.KLMK.SV.W.0526.120908T0523Z-120908T0555Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 AM CDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1255 AM CDT

* AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CAVE SPRINGS...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  DANBY...
  DENNIS AND CORINTH...
  CHANDLERS CHAPEL...
  AUBURN AND GASPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3665 8707 3676 8707 3676 8706 3680 8707
      3693 8706 3700 8667 3689 8662 3688 8666
      3685 8669 3675 8674 3664 8678 3664 8706
TIME...MOT...LOC 0523Z 246DEG 33KT 3679 8694
WIND...HAIL 60MPH <.50IN

$$
JDG
3 follow-up statements
033 
WWUS53 KLMK 080534
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1234 AM CDT SAT SEP 8 2012

KYC141-080555-
/O.CON.KLMK.SV.W.0526.000000T0000Z-120908T0555Z/
LOGAN KY-
1234 AM CDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1255 AM CDT
FOR EASTERN LOGAN COUNTY...

AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSSELLVILLE...MOVING
EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  CHANDLERS CHAPEL...
  AUBURN AND GASPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3665 8696 3677 8691 3695 8697 3700 8667
      3689 8662 3688 8666 3675 8674 3664 8678
TIME...MOT...LOC 0532Z 246DEG 33KT 3682 8685
WIND...HAIL 60MPH <.50IN

$$
JDG
475 
WWUS53 KLMK 080542
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1242 AM CDT SAT SEP 8 2012

KYC141-080555-
/O.CON.KLMK.SV.W.0526.000000T0000Z-120908T0555Z/
LOGAN KY-
1242 AM CDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1255 AM CDT
FOR EASTERN LOGAN COUNTY...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DENNIS...MOVING
NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF EASTERN LOGAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3665 8691 3677 8687 3696 8689 3697 8688
      3700 8667 3689 8662 3688 8666 3684 8669
      3682 8670 3675 8674 3664 8678
TIME...MOT...LOC 0542Z 246DEG 33KT 3686 8674
WIND...HAIL 60MPH <.50IN

$$
JDG
954 
WWUS53 KLMK 080552
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 AM CDT SAT SEP 8 2012

KYC141-080601-
/O.EXP.KLMK.SV.W.0526.000000T0000Z-120908T0555Z/
LOGAN KY-
1252 AM CDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOGAN COUNTY WILL
EXPIRE AT 1255 AM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3665 8691 3677 8687 3696 8689 3697 8688
      3700 8667 3689 8662 3688 8666 3684 8669
      3682 8670 3675 8674 3664 8678
TIME...MOT...LOC 0551Z 246DEG 33KT 3689 8664

$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 11:39 PM CDT, 44 minutes earlier.

Area forecast discussion, Sep 7, 11:39 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1239 AM EDT SAT SEP 08 2012

.Mesoscale Discussion...
Issued at 1235 AM EDT Sat Sep 8 2012

Squall line currently extends from near Cincinnati to just south and
east of the Louisville Metro, to just north of BWG and back across
Fort Campbell. Wind threat seems to be diminishing for the most
part, as the vast majority of the ground truth is coming in
sub-severe. In spite of the general downward trend in SVR threat,
still can't rule out isolated SVR gusts with some of the bowing
segments as they continue ESE across central Kentucky.

SVR watch 633 continues thru 07Z, but we will continue to clear the
northern/western portions of the box as the line progresses
eastward.

&&

.Short Term (Tonight through Saturday)...
Issued at 325 PM EDT Fri Sep 7 2012

...Strong Line of Storms Still Expected this Evening/Overnight...

Things remain pretty quiet across the CWA at this hour, although
expect scattered thunderstorm development across southern Illinois
and west central Kentucky over the next few hours. This will occur
with moisture convergence ahead of weak surface low over central
Missouri and ahead of a weak shortwave across SW MO. Best timing for
this early convection should be between 5 and 7 PM, west of I-65.
Expect these storms to be somewhat disorganized due to the lack of
deep layer shear at this point. However, strong instability will
couple with steep lapse rates and dry mid levels to create a
potential localized damaging wind and large hail (low wet bulb zero
heights) threat.

Chances for scattered storms will persist through mid evening hours
as large scale height falls overspread the Ohio Valley in advance of
the digging trough over the upper Midwest and weak shortwave from SW
MO moves into the area. Main event looks to get going in our
northwest CWA between 10 PM and Midnight EDT as a solid line of
storms develops ahead of a cold front. This line of storms will then
progress eastward to an SDF/BWG line around Midnight to 2 AM EDT,
and on to the Bluegrass through the pre-dawn hours. Main threats
will be heavy rainfall along with pockets of damaging winds.
Perhaps a very small tornado threat will still exist over southwest
Indiana at the initial onset of the event, however think the slower
timing is going to inhibit low level instability as we lose daytime
heating. The potential for a few bowing segments within the line
will exist as deep layer shear increases with the onset of a 30-40
knot low level jet beneath the right entrance region of a 80-100
knot upper level jet.

A couple of caveats to the timing and expected threats. Am a bit
concerned that we have trended the event too slow. Will need to
watch initial development of the line over NW Indiana/central
Illinois/MO Bootheel and how well the cold pool gets going. This
could ultimately cause the line to speed up faster than models are
showing. Other concern is that stronger winds will be able to make
it to the surface despite some degree of a low level inversion after
sunset. Will continue to monitor environment closely leading up to
the event.

Otherwise, have nearly a 100 percent chance of rain across the
entire CWA tonight, with most locations likely to get three quarters
of an inch to an inch and a half of rainfall. Frontal boundary moves
through from west to east around dawn to the late morning across the
CWA. Expect a steady northwest wind on Saturday with highs only in
the mid 70s. Skies will gradually scatter out from west to east
through the day.

.Long Term (Saturday Night - Friday)...
Issued at 300 PM EDT Fri Sep 7 2012

A dry 7 day forecast looks on track for this coming week as an upper
level trough hangs over the area Sunday and then upper level ridging
pushes into the region starting Monday.  The upper ridge looks to
slowly progress eastward from the Plains Monday to the Midwest by
mid week to the Carolinas/Virginias by late week.  This pattern will
provide for partly to mostly sunny skies every day next week and
pleasant fall-like temperatures.

High temperatures should range from the mid 70s to around 80 Sun/Mon
with a slightly cooler airmass in place.  As the ridge peaks over
the area by mid week, high temps should max out in the low to mid
80s Tues-Thurs.  As the ridge flattens and pushes off to the eastern
seaboard toward the end of the week, high temps should be limited to
the lower 80s.  Low temperatures will generally be in the 50s and
lower 60s with the coolest lows during the beginning of the week and
then gradually increasing each night toward the middle and end part
of the week.

&&

.Aviation (06Z TAF issuance)...
Issued at 1240 AM EDT Sat Sep 8 2012

Squall line has just moved through SDF and is now bearing down on
BWG.  LEX will get in on the action later, but the overall trend is
weakening. Will try to time the line through BWG and LEX with a
brief period of gusty NW winds up to 30-35 kt. In spite of high
confidence in the wind forecast, there is much more uncertainty
associated with the CIG/VIS forecast, or at least how long any
potential IFR may last. Will be a last-second decision, based on how
BWG behaves as the line moves in, but may be no worse than MVFR.

Once the main line moves through, look for several hours of MVFR in
the trailing stratiform precip. Expect this to exit the area around
daybreak, with conditions improving to VFR and NNW winds gusting
near 20 kt for much of the day on Saturday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RAS
Short Term.......BJS
Long Term........AMS
Aviation.........RAS
Hazardous weather outlook, Sep 7, 2:43 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT FRI SEP 7 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
343 PM EDT FRI SEP 7 2012 /243 PM CDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR EARLY
EVENING...ESPECIALLY WEST OF INTERSTATE 65. A FEW OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY
RAINFALL.

THIS EVENING A POWERFUL SQUALL LINE IS EXPECTED TO PUSH ACROSS THE
ENTIRE REGION. THE LINE IS CURRENTLY FORECAST TO REACH DUBOIS
COUNTY AROUND 10 PM TO 12 AM EDT...LOUISVILLE AND BOWLING GREEN
AROUND MIDNIGHT TO 2 AM EDT...AND THE BLUE GRASS THROUGH THE PRE-
DAWN HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS.
ISOLATED TORNADOES WILL BE POSSIBLE AS WELL...ESPECIALLY IN
SOUTHERN INDIANA. LOCALLY TORRENTIAL RAINS CAN ALSO BE EXPECTED
WITH OVER AN INCH OF RAIN POSSIBLE IN JUST A FEW HOURS.

TAKE A FEW MOMENTS TODAY TO REVIEW YOUR SEVERE WEATHER SAFETY
PLAN. DO YOU HAVE FRESH BATTERIES IN YOUR NOAA WEATHER RADIO?

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT STRONG WINDS...WIND DAMAGE...AND
HAIL OF ANY SIZE BY CALLING THE SPOTTER LINE OR SENDING A REPORT
THROUGH E-SPOTTER...FACEBOOK...OR TWITTER.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/AMS

In the hours before

Special weather statement, Sep 7, 11:14 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 AM EDT SAT SEP 8 2012

KYZ027>029-038-045-046-053-054-062>064-080500-
BULLITT KY-EDMONSON KY-GRAYSON KY-GREEN KY-HARDIN KY-HART KY-LARUE
KY-MARION KY-NELSON KY-SPENCER KY-WASHINGTON KY-
1214 AM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE ACROSS AND EAST OF INTERSTATE
65 SOUTH OF LOUISVILLE...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHVIEW TO 12 MILES
SOUTHEAST OF LEITCHFIELD...AND MOVING SOUTHEAST AT 40 MPH. COUNTIES
INCLUDED ARE LARUE...HART...AND NELSON COUNTIES.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  HODGENVILLE...
  ELIZABETHTOWN...
  BARDSTOWN...
  SCUFFLETOWN AND RIDGETOP...
  WATERFORD AND WINESAP...
  COXS CREEK AND SAMUELS FIELD AIRPORT...
  WAKEFIELD AND LEAFDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3715 8592 3731 8628 3808 8557 3795 8517
      3793 8516 3715 8585
TIME...MOT...LOC 0413Z 297DEG 35KT 3807 8555 3734 8612

JSD
Local storm report, Sep 7, 11:30 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1230 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     RADCLIFF                37.82N  85.94W
09/08/2012                   HARDIN             KY   LAW ENFORCEMENT

            TREES DOWN ON WEST LINCOLN TRAIL.

&&

EVENT NUMBER LMK1201084

MRC
Local storm report, Sep 7, 11:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1239 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     5 W HAWESVILLE          37.90N  86.85W
09/07/2012                   HANCOCK            KY   EMERGENCY MNGR

            A 9000 SQUARE FOOT METAL BUILDING AT A SAW MILL WAS
            DAMAGED.

&&

EVENT NUMBER LMK1201085

MRC
Special weather statement, Sep 7, 11:44 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 PM CDT FRI SEP 7 2012

KYZ027-061-062-070>074-080510-
ALLEN KY-BARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-LOGAN KY-SIMPSON
KY-WARREN KY-
1144 PM CDT FRI SEP 7 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
35 MPH WINDS...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM FROM BROWNSVILLE TO BOWLING GREEN TO
RUSSELLVILLE MOVING NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  SCOTTSVILLE...
  RUSSELLVILLE...
  PLUM SPRINGS...
  SHARER AND DIMPLE...
  HADLEY AND SUGAR GROVE...
  ROCKLAND AND GUY...
  BENLEO AND GREENCASTLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 6.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3665 8707 3740 8649 3720 8605 3716 8605
      3715 8594 3709 8581 3664 8623
TIME...MOT...LOC 0442Z 229DEG 28KT 3699 8671

JDG
Special weather statement, Sep 7, 11:48 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1248 AM EDT SAT SEP 8 2012

KYZ028-033>041-045>047-053>055-063>065-074-076-080530-
ANDERSON KY-BARREN KY-BOYLE KY-FAYETTE KY-FRANKLIN KY-GREEN KY-HARDIN
KY-HARRISON KY-HART KY-HENRY KY-LARUE KY-MARION KY-MERCER KY-METCALFE
KY-NELSON KY-SCOTT KY-SHELBY KY-SPENCER KY-TAYLOR KY-WASHINGTON
KY-WOODFORD KY-
1248 AM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS WILL MOVE ALONG A LINE FROM THE WESTERN BLUEGRASS
SOUTHWEST THROUGH GREEN AND TAYLOR COUNTY...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
OWENTON TO 7 MILES SOUTH OF MUNFORDVILLE...AND MOVING SOUTHEAST AT 40
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  FRANKFORT...
  VERSAILLES...
  TAYLORSVILLE...
  SPRINGFIELD...
  CAPITAL CITY AIRPORT AND THREE SPRINGS...
  MINORSVILLE AND SUTERVILLE...
  SKINNERSBURG AND LONGLICK...
  MOON LAKE ESTATES AND MALLARD POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3829 8436 3828 8444 3822 8442 3800 8467
      3714 8543 3711 8553 3705 8551 3698 8558
      3721 8605 3731 8613 3851 8503 3852 8498
      3849 8498 3846 8490 3838 8489 3834 8478
      3857 8441 3858 8421 3855 8416 3849 8416
TIME...MOT...LOC 0446Z 297DEG 35KT 3839 8486 3716 8591

JSD
Special weather statement, Sep 8, 12:07 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1207 AM CDT SAT SEP 8 2012

KYZ027-061-062-070>076-080550-
ALLEN KY-BARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-LOGAN KY-METCALFE
KY-MONROE KY-SIMPSON KY-WARREN KY-
1207 AM CDT SAT SEP 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
50 MPH WINDS...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING EAST AT 35 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  SCOTTSVILLE...
  RUSSELLVILLE...
  PLUM SPRINGS...
  CORINTH...
  DENNIS...
  CHANDLERS CHAPEL...
  AUBURN AND GASPER...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 6.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8636 3663 8657 3665 8659 3665 8707
      3693 8706 3742 8652 3719 8605 3716 8605
      3716 8598 3696 8558 3662 8578
TIME...MOT...LOC 0505Z 249DEG 31KT 3682 8690

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:56 PM CDTSpecial Weather StatementLMKHancock, Ohio54 min
Sep 7, 9:34 PM CDTSpecial Weather StatementLMKHancock46 min
Sep 7, 9:36 PM CDTSevere Thunderstorm WarningLMKHancock, Ohio29 min
Sep 7, 9:52 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Ohio43 min
Sep 7, 10:00 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade40 min
Sep 7, 10:10 PM CDTSevere Thunderstorm WarningLMKTrimble40 min
Sep 7, 10:24 PM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble46 min
Sep 7, 10:26 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Grayson, Hardin, Meade29 min
Sep 7, 10:52 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade28 min
Sep 7, 11:04 PM CDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Hardin, Logan, Simpson and 1 more26 min
Sep 7, 11:09 PM CDTSpecial Weather StatementLMKFranklin, Henry, Shelby, Spencer46 min
Sep 7, 11:14 PM CDTSpecial Weather StatementLMKHart, Larue, Nelson46 min
Sep 7, 11:39 PM CDTAreal Flood AdvisoryLMKJefferson111 min
Sep 7, 11:44 PM CDTSpecial Weather StatementLMKAllen, Barren, Edmonson, Logan, Simpson, Warren26 min
Sep 7, 11:48 PM CDTSpecial Weather StatementLMKAnderson, Franklin, Green, Harrison, Hart, Larue and 9 more42 min
Sep 8, 12:07 AM CDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Logan, Simpson and 1 more43 min
Sep 8, 12:29 AM CDTSpecial Weather StatementLMKAnderson, Bourbon, Clark, Fayette, Harrison, Nicholas and 2 more46 min
Sep 8, 1:02 AM CDTSpecial Weather StatementLMKAdair, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more43 min
Sep 8, 1:07 AM CDTSpecial Weather StatementLMKBourbon, Clark, Nicholas43 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.